Alert archive / Oklahoma / Special Weather Statements in 2018

Special Weather Statement, NWS Tulsa, OK

July 3, 2018LeFlore County, Oklahoma

NWS Tulsa, OK issued this special weather statement at Jul 3, 2018, 2:21 PM CDT for LeFlore County, Oklahoma. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 3, 2018, 2:21 PM CDT (19:21 UTC)
Expired
Jul 3, 2018, 3:00 PM CDT
In force
39 min
Issued by
NWS Tulsa, OK

County LeFlore County, OK

The radar

The Western Arkansas radar (KSRX), 77 km from the middle of the area, began a volume at 19:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 7.4 hours before the alert went out and 226 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2018-07-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 55 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2018-07-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -5 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
55 J/kg
Mixed-layer CIN
-167 J/kg
Mixed-layer LCL
2144 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
-5 m²/s²
0-3 km storm-relative helicity
92 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

950 
WWUS84 KTSA 031921
SPSTSA

Special Weather Statement
National Weather Service Tulsa OK
221 PM CDT TUE JUL 3 2018
 
OKZ076-032000-
Le Flore OK-
221 PM CDT TUE JUL 3 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LE FLORE COUNTY
UNTIL 300 PM CDT...

At 220 PM CDT, a strong thunderstorm was located 4 miles east of
Talimena State Park, moving west at 10 mph.

Wind gusts up to 50 mph will be possible with this storm.

Locations in or near the path include...
Talihina...                       Whitesboro...
Talimena State Park...            

LAT...LON 3469 9506 3477 9506 3486 9503 3486 9500
      3494 9500 3494 9498 3484 9475 3467 9481
TIME...MOT...LOC 1920Z 106DEG 7KT 3478 9487 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Jul 3, 12:34 PM CDT, 1 hour 47 minutes earlier.

Area forecast discussion, Jul 3, 12:34 PM CDT, 1 hour 47 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1234 PM CDT Tue Jul 3 2018

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
Showers and thunderstorms have formed across Madison and Carroll
counties and will gradually drift west. Additional storms will
form this afternoon, with at least a low chance of affecting the
western AR terminals. Main aviation impacts will be wind gusts as
the storms collapse and reduced visibility.

Other than this afternoon, VFR conditions are expected for the
rest of the period.

&&

.PREV DISCUSSION... /Issued 1046 AM CDT Tue Jul 3 2018/

..UPDATE...

DISCUSSION...
Latest observational data suggest that locations across far
northeast Oklahoma are reporting temperatures 3-5 degrees higher
than yesterday, with low to mid 70 dewpoints in place. This will
result in heat index values very near 105F this afternoon, so we
have added the 3 additional counties in northeast Oklahoma to the
ongoing heat advisory.

Satellite imagery shows an easterly wave moving across Arkansas,
which will likely give a boost to afternoon thunderstorm
development. Increased pops across western Arkansas and expanded
them a bit west into far southeast Oklahoma based on latest model
solutions and expected storm movement. Airmass is uncapped and
unstable, with PW values near 2" as observed from the morning
sounding from Little Rock. Storms are expected to form this
afternoon in the favored terrain areas of western Arkansas and
propagate to the west, given very little shear. Instability will
be high, so an isolated strong or severe storm isn't out of the
question.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Heat Advisory until 9 PM CDT this evening for OKZ054>072-074-076.

AR...Heat Advisory until 9 PM CDT this evening for ARZ019-020-029.

&&

LONG TERM....12
AVIATION.....06

CORFIDI
Hazardous weather outlook, Jul 3, 12:55 PM CDT, 1 hour 26 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
1255 PM CDT Tue Jul 3 2018

ARZ001-002-010-011-019-020-029-OKZ049-053>076-041030-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
1255 PM CDT Tue Jul 3 2018

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...This afternoon and Tonight.

THUNDERSTORMS WITH DANGEROUS LIGHTNING.
	RISK...Limited.
	AREA...Far eastern Oklahoma and western Arkansas.
	ONSET...Ongoing.

DANGEROUS HEAT.
	RISK...Elevated.
	AREA...Eastern Oklahoma and western Arkansas.
	ONSET...Ongoing.

DISCUSSION...
Showers and thunderstorms have developed across Carroll, Madison
and Washington counties in northwest Arkansas. These storms will
contain gusty winds, frequent cloud to ground lightning and very
heavy downpours. Storms will gradually drift west.

In eastern Oklahoma and west central Arkansas, heat index values
range from around 100 to 107 as of early this afternoon. A heat
advisory remains in effect until 9 PM.

Remember to drink plenty of fluids, stay in an air-conditioned
room, stay out of the sun, and check up on relatives and
neighbors who may not have air conditioning.

Also never leave people or pets in a closed, parked vehicle, as
temperatures inside can reach over 150 degrees quickly, resulting
in heat stroke and death.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Spotter Activation Not Expected.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
WEDNESDAY...No Hazards.
THURSDAY...Thunderstorm Potential.
FRIDAY...Thunderstorm Potential...Dangerous Heat Potential.
SATURDAY...Thunderstorm Potential.
SUNDAY...No Hazards.
MONDAY...Thunderstorm Potential.

EXTENDED DISCUSSION...
Thunderstorm chances will persist daily during the Thursday
through Saturday time frame. A slow moving cold front may help
increase the coverage of showers and thunderstorms Friday into
Saturday.

weather.gov/tulsa contains additional information.

CORFIDI

In the hours before

Special weather statement, Jul 3, 12:34 PM CDT, 1 hour 47 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1234 PM CDT TUE JUL 3 2018

ARZ002-031800-
Carroll AR-
1234 PM CDT TUE JUL 3 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CARROLL COUNTY UNTIL
100 PM CDT...

At 1234 PM CDT, a strong thunderstorm was located 3 miles north of
Eureka Springs, moving northwest at 20 mph.

Pea size hail and winds in excess of 40 mph will be possible with
this storm.

Locations in or near the path include...
Berryville...                     Eureka Springs...
Beaver...                         Urbanette...
Grandview...                      Pleasant Ridge...
Oak Hill...                       Busch...

LAT...LON 3627 9363 3627 9364 3628 9363 3628 9366
      3630 9365 3630 9372 3642 9387 3650 9386
      3650 9353 3641 9351
TIME...MOT...LOC 1734Z 140DEG 17KT 3645 9372
Special weather statement, Jul 3, 1:00 PM CDT, 1 hour 21 minutes before
Special Weather Statement
National Weather Service Tulsa OK
100 PM CDT TUE JUL 3 2018

ARZ001-002-011-031830-
Carroll AR-Madison AR-Benton AR-
100 PM CDT TUE JUL 3 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BENTON...NORTH
CENTRAL MADISON AND NORTHWESTERN CARROLL COUNTIES UNTIL 130 PM CDT...

At 1259 PM CDT, strong thunderstorms were located along a line
extending from 2 miles west of Beaver to 4 miles south of Eureka
Springs. Movement was southwest at 5 mph.

Pea size hail and winds in excess of 40 mph will be possible with
these storms.

Locations in or near the path include...
Berryville...                     Eureka Springs...
Beaver...                         Grandview...
Gateway...                        Rockhouse...
Pleasant Ridge...                 Beaver Lake...
Oak Hill...                       Busch...

LAT...LON 3629 9357 3625 9386 3650 9393 3650 9356
TIME...MOT...LOC 1759Z 061DEG 6KT 3648 9381 3634 9375
Special weather statement, Jul 3, 1:29 PM CDT, 52 minutes before
Special Weather Statement
National Weather Service Tulsa OK
129 PM CDT TUE JUL 3 2018

ARZ001-002-011-031900-
Carroll AR-Madison AR-Benton AR-
129 PM CDT TUE JUL 3 2018

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL BENTON...NORTH
CENTRAL MADISON AND NORTHWESTERN CARROLL COUNTIES UNTIL 200 PM CDT...

At 128 PM CDT, a strong thunderstorms were located 5 miles north of
Clifty, moving west at 20 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations in or near the path include...
Eureka Springs...                 Grandview...
Clifty...                         Rockhouse...
Beaver Lake...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3648 9359 3627 9361 3622 9387 3644 9391
TIME...MOT...LOC 1828Z 079DEG 19KT 3632 9380
Special weather statement, Jul 3, 2:21 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Tulsa OK
221 PM CDT TUE JUL 3 2018

OKZ076-032000-
Le Flore OK-
221 PM CDT TUE JUL 3 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LE FLORE COUNTY
UNTIL 300 PM CDT...

At 220 PM CDT, a strong thunderstorm was located 4 miles east of
Talimena State Park, moving west at 10 mph.

Wind gusts up to 50 mph will be possible with this storm.

Locations in or near the path include...
Talihina...                       Whitesboro...
Talimena State Park...

LAT...LON 3469 9506 3477 9506 3486 9503 3486 9500
      3494 9500 3494 9498 3484 9475 3467 9481
TIME...MOT...LOC 1920Z 106DEG 7KT 3478 9487

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 3, 6:12 PM CDTSpecial Weather StatementTSAChoctaw48 min
Jul 3, 6:52 PM CDTSpecial Weather StatementTSAChoctaw23 min
Jul 3, 12:34 PM CDTSpecial Weather StatementTSACarroll26 min
Jul 3, 1:00 PM CDTSpecial Weather StatementTSACarroll30 min
Jul 3, 1:29 PM CDTSpecial Weather StatementTSACarroll31 min
Jul 3, 3:57 PM CDTSpecial Weather StatementTSASebastian33 min
Jul 3, 4:42 PM CDTSpecial Weather StatementTSACrawford48 min
Jul 3, 5:07 PM CDTSpecial Weather StatementTSASebastian53 min
Jul 3, 5:26 PM CDTSpecial Weather StatementTSASebastian49 min

Nearby

Special Weather Statements in Oklahoma, 2018Every special weather statement in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.